Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 471, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 23, 2025, 12:59 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2025, 12:59 PM CDT (17:59 UTC)
- Expired
- Sep 23, 2025, 1:33 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 12:47 PM CDT, 12 minutes earlier. Its key messages:
- Issued at 1230 PM CDT Tue Sep 23 2025
- The threat for severe thunderstorms will increase by mid afternoon across much of eastern Oklahoma and western Arkansas, including a threat for very large hail, tornadoes and damaging winds. The threat will diminish by early Wednesday morning.
- Heavy rainfall potential will continue through early Wednesday morning, with a threat for localized flooding across most of the area.
- Temperatures drop below normal mid week, rising back above normal by early next week with dry conditions.
Area forecast discussion, Sep 23, 12:47 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1247 PM CDT Tue Sep 23 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1230 PM CDT Tue Sep 23 2025
- The threat for severe thunderstorms will increase by mid
afternoon across much of eastern Oklahoma and western
Arkansas, including a threat for very large hail, tornadoes
and damaging winds. The threat will diminish by early
Wednesday morning.
- Heavy rainfall potential will continue through early
Wednesday morning, with a threat for localized flooding across
most of the area.
- Temperatures drop below normal mid week, rising back above
normal by early next week with dry conditions.
&&
.SHORT TERM...
(Through tonight )
Issued at 1230 PM CDT Tue Sep 23 2025
Severe weather and flooding threats through early Wednesday
morning dominate the weather concerns for this forecast. Showers
and thunderstorms persist across northeast Oklahoma and far
northwest Arkansas at midday, with the heavy rainfall so far
having focused in this same area. Radar estimates a solid area of
1 to 2 inch amounts with highly localized totals around 3 inches
in Benton and Carroll counties. Cloud tops have begun to cool once
again with the ongoing activity near the Kansas and Missouri
border that has been moving to the south and east on the nose of
the low level jet and will largely pose a continued heavy rain
threat before moving out within the next couple of hours.
Development is ongoing in the vicinity of the cold front, as far
southwest as the OKC metro, with this boundary increasingly
becoming the focus for thunderstorms during the remainder of the
afternoon and evening. CAMs continue to perform reasonably well
with timing and evolution with what has occurred in the past 12
hours or so, including the aforementioned rejuvenation ongoing in
northwest Arkansas. While the threat will begin in northeast
Oklahoma and parts of northwest Arkansas, it will shift
southeastward with time into the late evening hours before
diminishing after midnight.
Very high instability is already present across most of the area
roughly along and to the south of Highway 412 with lower values to
the north due to the ongoing and persistent cloud cover and
showers/storms to the north of a quasi-stationary boundary. Low
level shear parameters continue to focus across parts of far
northeast and east central Oklahoma and into western Arkansas,
with the northern edge of the main resulting tornado threat marked
by the aforementioned boundary. With time, there should be an
evolution toward a more linear mode, especially into the evening
hours.
Toward midnight and into early Wednesday morning, more elevated
storm development may occur, featuring a low but nonzero severe
weather potential.
The Flood Watch has been trimmed across northeast Oklahoma, with
the bulk of the remaining heavy rain focused across far eastern
Oklahoma and western Arkansas. Precipitable water values around 2
inches are centered in northeast Oklahoma and into northwest
Arkansas, which is approaching the seasonal maximum.
&&
.LONG TERM...
(Tomorrow through Tuesday)
Issued at 1242 PM CDT Tue Sep 23 2025
The front should have cleared the area by daybreak Wednesday,
although additional showers and thunderstorms are expected until
the main trough axis pushes through the region. Noticeably cooler
temperatures will be on deck for Wednesday and Thursday in the
wake of the front. The eastern edge of the upper level ridge will
expand northeastward into area to close out the work week and open
the upcoming weekend, leading to dry weather and a gradual
increase in temperatures, especially during the daytime. Into next
week, the area will largely remain between weather systems,
increasing the likelihood of a fairly prolonged period of less
active weather than we are currently experiencing.
&&
.AVIATION...
(18Z TAFS)
Issued at 1230 PM CDT Tue Sep 23 2025
Showers and thunderstorms will continue to impact E OK and NW AR
sites today, providing a mix of MVFR and IFR conditions. The most
impactful storms are expected to develop along a front from mid
afternoon through late evening, with impacts initially focused
across NE OK and NW AR sites. Storms will move south with time,
eventually affecting KMLC and KFSM by late afternoon/ evening.
These storms may be severe and produce very strong winds and hail.
Following the front and associated precip, IFR cigs are forecast
to develop for most locations overnight. Additionally, guidance
suggests a period of significantly reduced vsbys in NW AR, with
the highest probability between 08-12z. Conditions gradually
improve tomorrow morning, but with IFR and MVFR cigs remaining
until early afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 77 60 79 / 30 30 10 0
FSM 70 80 64 81 / 80 20 10 10
MLC 66 79 60 79 / 70 20 0 10
BVO 63 74 56 78 / 20 40 10 0
FYV 64 76 57 77 / 80 30 20 10
BYV 66 76 59 76 / 80 40 30 20
MKO 66 78 60 78 / 60 20 10 10
MIO 65 74 58 77 / 50 50 20 10
F10 64 79 59 78 / 50 20 0 0
HHW 69 79 61 78 / 70 30 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ056>058-060>063-
065>072-074-076.
AR...Flood Watch through Wednesday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...43Hazardous weather outlook, Sep 23, 4:56 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 AM CDT Tue Sep 23 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 AM CDT Tue Sep 23 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Areawide. ONSET...Ongoing Across Northeast Oklahoma, Mid Morning Elsewhere. HEAVY RAIN & FLOODING. RISK...Elevated. AREA...Areawide. ONSET...Afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Afternoon. DISCUSSION... An ongoing complex of storms Tuesday morning across northeastern Oklahoma will continue to pose a severe thunderstorm and heavy rain threat as they move eastward into Arkansas. A lull in activity is expected through the rest of the morning into the early afternoon before more storms develop as a strong upper level wave moves over the region. Again, more widespread, robust severe convection will be possible Tuesday afternoon through the evening hours, with all severe hazards possible including an increase tornado threat across eastern Oklahoma and western Arkansas. In addition, widespread heavy rainfall on top of already saturated ground could lead to more widespread flooding concerns, both flash flooding and mainstem river flooding. Rainfall amounts of 2 to 5 inches of rain will be possible over the area by Wednesday morning. Hot and humid conditions will also develop ahead of the cold front across southeast Oklahoma this afternoon where heat index values could hit or exceed 100 degrees in some locations. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms will again be possible during the day Wednesday as the upper level low moves overhead. Severe weather chances will be low with this activity, but some hail gusty winds could accompany some of the strongest storms Wednesday afternoon across northeast Oklahoma into northwest Arkansas. After Wednesday, the pattern will quiet with temperatures around seasonal normals and drier weather expected through the rest of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and area responders should monitor the latest information for tonight and Tuesday. Given recent rains in some areas, and the potential for excessive rains through tonight, preparations for more widespread flooding issues may need to happen. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 23, 8:10 AM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 AM CDT Tue Sep 23 2025
ARZ002-231345-
Carroll AR-
810 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARROLL COUNTY
THROUGH 845 AM CDT...
At 810 AM CDT, Doppler radar indicated a strong thunderstorm near
Osage, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Coin... Carrollton...
Osage... Rudd...
Delmar... Connor...
Rule... Green Forest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9346 3626 9353 3639 9330 3612 9330
TIME...MOT...LOC 1310Z 250DEG 19KT 3621 9342
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:33 AM CDT | River Flood Warning | TSA | Adair, Delaware | 29 hr |
| Sep 23, 8:33 AM CDT | River Flood Warning | TSA | Cherokee | 45 hr |
| Sep 23, 8:36 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 28 hr |
| Sep 23, 8:36 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 38 hr |
| Sep 23, 2:59 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Sep 23, 3:07 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Sep 23, 3:13 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Sep 23, 3:34 PM CDT | Flash Flood Warning | TSA | Adair | 3 hr |
| Sep 23, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 45 min |
| Sep 23, 3:55 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 3 hr |
| Sep 23, 4:23 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Sep 23, 4:28 PM CDT | Special Weather Statement | TSA | Adair | 17 min |
| Sep 23, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 28 min |
| Sep 23, 4:35 PM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| Sep 23, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 66 min |
| Sep 23, 4:48 PM CDT | Special Weather Statement | TSA | Haskell | 27 min |
| Sep 23, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 50 min |
| Sep 23, 4:59 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Sep 23, 5:01 PM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 3 hr |
| Sep 23, 5:17 PM CDT | Areal Flood Advisory | TSA | Osage, Rogers, Tulsa | 118 min |
| Sep 23, 5:17 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 28 min |
| Sep 23, 5:20 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Sep 23, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| Sep 23, 5:30 PM CDT | Special Weather Statement | TSA | Sequoyah | 30 min |
| Sep 23, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 42 min |
| Sep 23, 5:38 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 3 hr |
| Sep 23, 5:40 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 3 hr |
| Sep 23, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 46 min |
| Sep 23, 5:48 PM CDT | Special Weather Statement | TSA | Latimer | 42 min |
| Sep 23, 5:55 PM CDT | Special Weather Statement | TSA | Mayes | 50 min |
| Sep 23, 6:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Sep 23, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Sep 23, 6:17 PM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Sep 23, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 41 min |
| Sep 23, 6:35 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 6 hr |
| Sep 23, 6:38 PM CDT | Special Weather Statement | TSA | Cherokee | 37 min |
| Sep 23, 6:46 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Sep 23, 6:51 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 3 hr |
| Sep 23, 6:55 PM CDT | Special Weather Statement | TSA | LeFlore | 50 min |
| Sep 23, 6:57 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Sep 23, 8:10 AM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Sep 23, 8:42 AM CDT | Areal Flood Advisory | TSA | Carroll | 3 hr |
| Sep 23, 10:16 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Sep 23, 12:11 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Sep 23, 12:43 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Sep 23, 1:12 PM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Sep 23, 1:32 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 4 hr |
| Sep 23, 1:38 PM CDT | Special Weather Statement | TSA | Madison, Washington | 37 min |
| Sep 23, 2:06 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Sep 23, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 37 min |
| Sep 23, 2:32 PM CDT | Special Weather Statement | TSA | Madison | 28 min |
| Sep 23, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 16 min |
| Sep 23, 2:50 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Sep 23, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 19 min |
| Sep 23, 3:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Sep 23, 3:17 PM CDT | Special Weather Statement | TSA | Franklin | 28 min |
| Sep 23, 3:25 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Sep 23, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 24 min |
| Sep 23, 3:42 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 5 hr |
| Sep 23, 3:44 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Sep 23, 3:58 PM CDT | Areal Flood Warning | TSA | Benton | 3 hr |
| Sep 23, 4:01 PM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Sep 23, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Madison, Washington | 40 min |
| Sep 23, 4:49 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Sep 23, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 38 min |
| Sep 23, 5:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Sep 23, 5:20 PM CDT | Areal Flood Warning | TSA | Madison, Washington | 6 hr |
| Sep 23, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison | 39 min |
| Sep 23, 6:05 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Sep 23, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Sep 23, 6:47 PM CDT | Areal Flood Warning | TSA | Franklin | 6 hr |
| Sep 23, 6:50 PM CDT | Flash Flood Warning | TSA | Franklin, Sebastian | 3 hr |
| Sep 23, 6:57 PM CDT | Special Weather Statement | TSA | Logan | 18 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.